Alert archive / Pennsylvania / Areal Flood Warnings in 2007
Areal Flood Warning 4, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood warning at Aug 8, 2007, 1:24 AM EDT for Erie County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2007, 1:24 AM EDT (05:24 UTC)
- Expired
- Aug 8, 2007, 7:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Erie County, PA
The radar
The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 5.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Aug 7, 8:40 PM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Aug 7, 8:40 PM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 840 PM EDT TUE AUG 7 2007 .SYNOPSIS... A FRONT NEAR LAKE ERIE WILL WAVER BACK AND FORTH IN THE AREA THROUGH THURSDAY AS WAVES OF LOW PRESSURE MOVE ALONG THE FRONT FROM WEST TO EAST. HIGH PRESSURE WILL BUILD OVER THE AREA FRIDAY AND LAST THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 8 AM WEDNESDAY MORNING/... UPDATED TO INCREASE POPS TO LIKELY WRN TWO THIRDS OR FORECAST AREA FOR TONIGHT. MORE TSRA NW IN WILL MOVE EAST OVERNIGHT...NOT SURE HOW FAR THEY WILL HOLD TOGETHER...BUT ENOUGH TO WARRANT LIKELY POPS VICE CHC. A NUMBER OF THINGS TO LOOK AT THIS EVENING RANGING FROM POSSIBLE ADDITIONAL FLOODING TO SEVERE TSRA. MORNING INTO MIDDAY PRECIP HAS HELPED TO STABILIZE THE NORTHEASTERN 2/3 OF THE AREA SO THINK SEVERE THREAT SHOULD BE LIMITED TO MAINLY THE SOUTHWESTERN THIRD OF THE CWA. && .SHORT TERM /8 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... WEAK HIGH PRESSURE RIDGE MOVING ACROSS THE AREA WED SHOULD HELP TO DECREASE COVERAGE OF CONVECTION...ESPECIALLY OVER AND NEAR LAKE ERIE AS LIGHT FLOW TURNS MORE NORTHERLY. FURTHER SOUTH SHOULD SEE SCT TSRA OCCUR BUT MAINLY IN THE AFTERNOON...SOME OF THE STORMS COULD AGAIN BE SEVERE. NEXT WAVE OF LOW PRESSURE ON TRACK FOR THURSDAY AND THURSDAY NIGHT PER NGM AND NAM FOR MORE WIDESPREAD TSRA WITH POSSIBLE FLOODING AND SEVERE WEATHER AS AIRMASS REMAINS VERY MOIST AND UNSTABLE WITH PWS OF AROUND 2 INCHES AND LIS PROGGED OF MINUS 4 TO 5. GFS DIFFERS WITH WAVE ON WED THEN EVERYTHING TO OUR SOUTH ON THU AND THU NITE. WL SMOOTH DIFFERENCES WITH MODELS AS EXPECT FRONT TO REMAIN IN AREA AS WEAKS WAVES MOVE ALONG SO CHANCE OF PRECIP IN EVERY PERIOD SEEMS A REASONABLE MOVE. && .LONG TERM /FRIDAY THROUGH TUESDAY/... WITH ENOUGH WRAP MOISTURE AND UPPER TROFINESS LINGERING WILL CONTINUE SMALL CHANCE FOR CONVECTIVE PRECIP ON FRIDAY. AFTER THIS HIGH PRESSURE BUILDING IN SHOULD MEAN DRY WEATHER ON THE WEEKEND AND PROBABLY THROUGH MONDAY. WILL BRING IN SLIGHT CHANCE FOR TUESDAY PER GUIDANCE AS WEAK FRONT SAGS NEAR LAKE ERIE. GUIDANCE APPEARS TOO WARM FRI AND SAT WITH EXPECTED NLY FLOW. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... THUNDERSTORMS DEVELOPED ACROS WESTERN AREAS THIS EVENING IN WARM MOIST UNSTABLE AIR. TSTMS STARTING TO BECOME MORE ORGANIZED AND MAY DEVELOP INTO MCS.L LOCAL IFR CONDITIONS IN TSTMS WITH GUSTY WINDS THROUGH ABOUT 06Z. THEN LOW MVFR/IFR VSBY IN FOG WEDNESDAY MORNING. SCATTERED THUNDERSTORMS WITH LOCAL IFR CONDITIONS IN HEAVIER THUNDERSTORMS AGAIN WEDNESDAY AFTERNOON. OUTLOOK... FRONT COULD MOVE BACK NORTH INTO AREA THURSDAY AND FRIDAY RETURNING THE THREAT OF THUNDERSTORMS TO THE AREA. RISK OF THUNDERSTORMS SHOULD END FRIDAY NIGHT AS FRONT MOVES SOUTHEAST FOR GOOD AND HIGH PRESSURE BUILDS IN ON SATURDAY. && .MARINE... LIGHT FLOW WILL CONTINUE FROM THE SOUTH AND SOUTHWEST OVER THE NEXT SEVERAL PERIODS AS STATIONARY FRONT REMAINS IN PLACE OVER THE LAKE. THUNDERSTORMS WILL BE A PROBLEM FOR MARINE INTERESTS BY PRODUCING LOCALLY HIGHER WINDS AND WAVES. WAVE OF LOW PRESSURE WILL MOVE EAST NORTHEAST ACROSS THE LAKE THURSDAY AND THURSDAY NIGHT. NEXT COLD FRONT DUE IN ACROSS THE AREA FRIDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...DJB/KOSARIK SHORT TERM...KOSARIK LONG TERM...DJB/KOSARIK AVIATION...RANDEL MARINE...LOMBARDY
Hazardous weather outlook, Aug 7, 6:27 AM EDT, 18 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 627 AM EDT TUE AUG 7 2007 LEZ142>149-162>169-OHZ003-007>014-018>023-028>033-038-047-089- PAZ001>003-081030- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SENECA- HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-CRAWFORD-RICHLAND-ASHLAND-WAYNE- STARK-MAHONING-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 627 AM EDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY DURING THE AFTERNOON AND EVENING. THE SEVERE STORMS WOULD LIKELY HAVE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. SOME THUNDERSTORMS WILL HAVE TORRENTIAL DOWNPOURS CAPABLE OF LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. OHZ006-017-027-036-037-081030- WOOD-HANCOCK-WYANDOT-MARION-MORROW- 627 AM EDT TUE AUG 7 2007 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES ARE EXPECTED TO TOP OFF AROUND 100 DEGREES THIS AFTERNOON AND EARLY EVENING. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE HEAT ADVISORY. SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY DURING THE AFTERNOON AND EVENING. THE SEVERE STORMS WOULD LIKELY HAVE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. SOME THUNDERSTORMS WILL HAVE TORRENTIAL DOWNPOURS CAPABLE OF LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Aug 7, 11:28 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1128 PM EDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG RAVENNA 41.16N 81.24W
08/07/2007 PORTAGE OH LAW ENFORCEMENT
FEW TREES DOWN
&&
RANDELThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:32 PM EDT | Special Marine Warning | CLE | 118 min | |
| Aug 7, 9:09 PM EDT | Special Marine Warning | CLE | 96 min | |
| Aug 7, 9:14 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 46 min |
| Aug 7, 9:25 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 50 min |
| Aug 7, 9:31 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 31 min |
| Aug 7, 10:00 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Summit | 45 min |
| Aug 7, 10:28 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 47 min |
| Aug 7, 10:42 PM EDT | Special Marine Warning | CLE | 93 min | |
| Aug 7, 10:53 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 52 min |
| Aug 8, 4:07 AM EDT | Heat Advisory | CLE | Crawford, Hancock, Knox, Marion, Morrow, Wyandot | 16 hr |
| Aug 8, 3:05 PM EDT | Flash Flood Watch | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 31 hr |
| Aug 7, 9:35 PM EDT | Flash Flood Warning | CLE | Erie | 4 hr |
Nearby
Areal Flood Warnings in Pennsylvania, 2007Every areal flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.